Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2018, 4:39 PM EDT for Elkhart County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 7, 2018, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
County Elkhart County, IN
The radar
The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
898
WWUS83 KIWX 072039
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
439 PM EDT TUE AUG 7 2018
INZ005-072115-
Elkhart-
439 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELKHART COUNTY...
At 438 PM EDT, a strong thunderstorm was located over Simonton Lake,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkhart, Simonton Lake and Bristol.
This includes Interstate 80 in Indiana between mile markers 90 and
98.
Radar does indicate some weak rotation with this storm. Please
report any funnel cloud sightings to the Northern Indiana National
Weather Service via law enforcement or social media.
&&
LAT...LON 4176 8585 4170 8582 4168 8601 4174 8602
4176 8593
TIME...MOT...LOC 2038Z 259DEG 13KT 4172 8598
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:07 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 3:07 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion...Correction National Weather Service Northern Indiana 307 PM EDT Tue Aug 7 2018 .SYNOPSIS... Issued at 300 PM EDT Tue Aug 7 2018 Scattered to numerous showers and thunderstorms are expected late this afternoon into tonight. A few thunderstorms may be strong to severe late this afternoon and evening. A few showers may linger into Wednesday. Dry conditions on Thursday will be followed by periodic chances for showers Friday through Sunday. Lows will fall into the mid to upper 60s tonight, with highs on Wednesday in the upper 70s to low 80s. && .SHORT TERM...(This Evening through Wednesday) Issued at 300 PM EDT Tue Aug 7 2018 Leftover/diffuse differential heating boundary will once again activate late afternoon and evening as forcing/deeper moisture with an approaching mid level shortwave and increasing upper divergence aloft overspreads from the west. MLCAPE values near 1500 j/kg and modest effective shear pushing 30-35 knots may support a low end risk for isolated strong/severe convection if any line segments emerge, best chances north of US 24 22z through 02z. Damaging wind gusts and heavy rain will be the primary threats. Shower coverage/intensity should taper off a bit then overnight as boundary layer cools/stabilizes. Low chances for iso-sct showers and clouds will continue into Wednesday as the low-mid level trough axis pivots through. Deeper moisture/large scale ascent will exit off to the east resulting in lower PoPs locally, especially across western portions of the forecast area as drier air infiltrates and lake shadow spreads well inland in the afternoon. Highs will likely reach in the low 80s tomorrow. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 300 PM EDT Tue Aug 7 2018 A mainly dry/quiet Thursday will give way to periodic rain chances and temps generally near to below normal Friday into the weekend as an upper trough digs over the region, eventually leaving a closed low in the vicinity of the OH Valley/Lower Great Lakes by Sunday/Monday. Strong to severe storms are not expected through the period at this time, with higher shower/iso storm chances mainly confined to the diurnal heating cycle. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 136 PM EDT Tue Aug 7 2018 Focus this afternoon will be on showers and storms developing across the area. Slowly dissipating MVFR CIGs across the area indicates the lingering stratus from this morning, but also hinting that instability was starting to form. Watching an area of showers in Illinois with some IFR CIGs underneath it that could hamper thunder potential, but seeing hints that it will dissipate before it gets here. Models form showers and storms during the early afternoon with chances for damaging winds, heavy rain and lightning and these would continue into the first portion of the overnight. Expecting more flight restrictions from heavier rain to MVFR or IFR conditions within the thunderstorms. Also think the possibility of returning to stratus or fog is real into Wed AM with lingering sfc moisture from rain and light winds overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 3:02 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 302 PM EDT Tue Aug 7 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 302 PM EDT Tue Aug 7 2018 /202 PM CDT Tue Aug 7 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ043-046-081915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 302 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected.
In the hours before
Local storm report, Aug 7, 11:23 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 AM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 2 SW BETZER 41.73N 84.50W
08/06/2018 HILLSDALE MI FIRE DEPT/RESCUE
SIGNIFICANT WIND DAMAGE TO A
BARN...INCLUDING A BARN FIRE YESTERDAY (AUG
6).
&&
MCSSpecial weather statement, Aug 7, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
439 PM EDT TUE AUG 7 2018
INZ005-072115-
Elkhart-
439 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELKHART COUNTY...
At 438 PM EDT, a strong thunderstorm was located over Simonton Lake,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkhart, Simonton Lake and Bristol.
This includes Interstate 80 in Indiana between mile markers 90 and
98.
Radar does indicate some weak rotation with this storm. Please
report any funnel cloud sightings to the Northern Indiana National
Weather Service via law enforcement or social media.
&&
LAT...LON 4176 8585 4170 8582 4168 8601 4174 8602
4176 8593
TIME...MOT...LOC 2038Z 259DEG 13KT 4172 8598
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:06 PM EDT | Special Weather Statement | IWX | Cass, White | 39 min |
| Aug 6, 8:13 PM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 6, 8:52 PM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| Aug 6, 8:57 PM EDT | Special Weather Statement | IWX | Whitley | 33 min |
| Aug 6, 9:05 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 40 min |
| Aug 6, 9:40 PM EDT | Areal Flood Advisory | IWX | Steuben | 3 hr |
| Aug 6, 9:53 PM EDT | Flash Flood Warning | IWX | White | 2 hr |
| Aug 6, 11:47 PM EDT | Special Weather Statement | IWX | Jay | 43 min |
| Aug 7, 3:54 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Aug 7, 4:50 PM EDT | Special Weather Statement | IWX | Steuben | 40 min |
| Aug 7, 4:52 PM EDT | Tornado Warning | IWX | Steuben | 38 min |
| Aug 6, 9:17 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 43 min |
| Aug 6, 9:52 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Putnam | 38 min |
| Aug 7, 5:27 PM EDT | Special Weather Statement | IWX | Williams | 48 min |
| Aug 7, 5:55 PM EDT | Special Weather Statement | IWX | Fulton | 50 min |
| Aug 7, 6:35 PM EDT | Areal Flood Advisory | IWX | Fulton | 3 hr |
| Aug 7, 6:38 PM EDT | Special Weather Statement | IWX | Henry | 37 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.